# SDR CEPA20110413001

- Difficulty date: April 8, 2011
- Submitted: April 15, 2011
- Operation: Air carrier
- Aircraft: N984PA
- Make and model: Piper PA-31-350
- Aircraft serial: 317305104
- Aircraft time: 15,301 hours
- Engine: Lyc TIO540*
- Engine time: 2,048 hours
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Oil Cooler
- Part number: 8535311
- Part serial: 73G569
- Condition: Leaking
- Location: Rt Engine
- Part time: 9,999 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: E

## Discrepancy

WHILE IN CRUISE FLIGHT, PILOT NOTICED SMOKE AND OIL COMING FROM THE TOP COWL LOUVERS OF THE RIGHT ENGINE NACELLE.  HE REDUCED POWER, FEATHERED THE RIGHT PROP, AND SHUT THE ENGINE DOWN.  THE PILOT LANDED AT SCHEDULED DESTINATION UNEVENTFULLY.  MAINTENANCE PERSONNEL FOUND A CRACK (AND SUBSEQUENT LEAK) HAD DEVELOPED WITHIN THE FINS OF THE OIL COOLER.
